MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary artery.A 30mm x 2.50mm nc quantum apex balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen, contrast and blood in the balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was soaked in a water bath for one day to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 2mm distal from the distal marker band.The device was functionally tested with a.014" guidewire.There was a stretched down inner shaft 6.7cm from the tip.The guidewire was unable to advance past the damage.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8899771
Report Number2134265-2019-09785
Device Sequence Number19185638
Product Code LOX
UDI-Device Identifier08714729783572
UDI-Public08714729783572
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0023511564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1